A 63-year-old woman was admitted to our hospital with a weeklong history of dyspnea. Amiodarone (100 mg/d po) had been administered for 3 years because of atrial fibrillation after coronary artery bypass graft surgery. Physical examination revealed fine crackles in the bilateral lungs, and her oxygen saturation by pulse oximetry was 88% on 5 L/min oxygen by mask. Laboratory findings demonstrated elevated levels of lactate dehydrogenase (705 U/L [normal range, 112-213 U/L]), C-reactive protein (CRP) (26.20 mg/dL [normal, <0.3 mg/dL]), surfactant protein D (206.8 ng/mL [normal, <110 ng/mL]), and Krebs Von den Lungen 6 (481 U/mL [normal, <401 U/mL]). Her chest radiograph revealed marked bilateral infiltrates, and CT scan demonstrated prominent bilateral interstitial pattern and airspace consolidation predominantly in the upper and middle areas (Figs 1A, 1B). She rapidly developed acute respiratory failure (PAO2/FIO2 [P/F] ratio, 74.2) that required mechanical ventilation. Transthoracic echocardiogram demonstrated good left ventricular contractility with a left ventricular ejection fraction of 60%. Infectious diseases, malignancies, and collagen vascular diseases were carefully excluded. BAL fluid showed increased neutrophils (79.3%) and foamy macrophages (Fig 2) consistent with APT. Plasma concentration of amiodarone at admission was 0.502 μg/mL, which is at the normal level (<1.7 μg/mL) in patients taking the drug long term,1 and plasma concentration of monodesethylamiodarone, the active metabolite of amiodarone, was 1.008 μg/mL, which was higher than the normal level (<0.6 μg/mL) in Japanese patients.2 Therefore, we diagnosed the patient’s condition as ARDS attributed to APT.